# SDR LS12003F00000

- Difficulty date: June 6, 2003
- Submitted: June 18, 2003
- Operation: Air carrier
- Aircraft: N51AG
- Make and model: Bell UH-1H
- Aircraft serial: 7120178
- Engine: Lyc T53*
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 205030800101
- Part serial: CF0004
- Condition: Cracked
- Location: Tailboom
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE TAILBOOM FIRST 2 UPPER SKINS HAD NUMEROUS CRACKS.  UNDER NORMAL OPERATIONS THESE CRACKS WOULD NEVER MATERIALIZE.  THE AIRCRAFT HAS BEEN DOING LIFTING WORK.  MUCH MORE THAN NORMAL OPERATIONS.  THIS LOADS AND UNLOADS THE TAILBOOM NUMEROUS TIMES.  THE RESULTING CRACKS ARE DUE TO THE FATIGUE ON THE SKIN.  RECOMEND THICKER SKIN OR A DIFFERENT TYPE ALUMINUM.  (2003-6-1)
